Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 12, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 30, 2020, 10:48 AM PDT for Nye County, White Pine County, Nevada. It took effect at Jul 1, 2020, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2020, 10:48 AM PDT (17:48 UTC)
- In effect from
- Jul 1, 2020, 11:00 AM PDT
- Expired
- Jul 1, 2020, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 5.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2116 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
455 WWUS85 KLKN 301748 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1048 AM PDT Tue Jun 30 2020 NVZ425-011200- /O.NEW.KLKN.FW.W.0012.200701T1800Z-200702T0300Z/ White Pine and Northeast Nye Counties- 1048 AM PDT Tue Jun 30 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 8 PM PDT Wednesday. * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
222 WWUS85 KLKN 302124 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 224 PM PDT Tue Jun 30 2020 NVZ425-011530- /O.CON.KLKN.FW.W.0012.200701T1800Z-200702T0300Z/ White Pine and Northeast Nye Counties- 224 PM PDT Tue Jun 30 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
791 WWUS85 KLKN 010913 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 213 AM PDT Wed Jul 1 2020 NVZ425-020300- /O.CON.KLKN.FW.W.0012.200701T1800Z-200702T0300Z/ White Pine and Northeast Nye Counties- 213 AM PDT Wed Jul 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
041 WWUS85 KLKN 012108 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 208 PM PDT Wed Jul 1 2020 NVZ425-020300- /O.CON.KLKN.FW.W.0012.000000T0000Z-200702T0300Z/ White Pine and Northeast Nye Counties- 208 PM PDT Wed Jul 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
148 WWUS85 KLKN 020255 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 755 PM PDT Wed Jul 1 2020 NVZ425-020400- /O.EXP.KLKN.FW.W.0012.000000T0000Z-200702T0300Z/ White Pine and Northeast Nye Counties- 755 PM PDT Wed Jul 1 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... Winds have diminished below critical levels in most locations and will lower more later this evening and overnight. Humidities are beginning to rise, and will recover in the 25 to 40 percent range later tonight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 30, 8:25 AM PDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 30, 8:25 AM PDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Elko NV 825 AM PDT Tue Jun 30 2020 .SYNOPSIS...A departing low pressure system will bring a few showers and maybe an afternoon thunderstorm to far northeast Nevada this afternoon. Otherwise, a warming trend back to seasonal normals along with drier conditions are expected through the remainder of the week. && .UPDATE...Frost conditions are no longer widespread as morning temperatures increase well above freezing, therefore the frost advisory has been allowed to expire. && .PREV DISCUSSION... /ISSUED AT 329 AM / SYNOPSIS...A departing low pressure system will bring a few showers and maybe an afternoon thunderstorm to far northeast Nevada this afternoon. Otherwise, a warming trend back to seasonal normals along with drier conditions are expected through the remainder of the week. SHORT TERM...Today through Wednesday. Cold temperatures this morning could promote frost formation across parts of the state, especially along the US-50 corridor with temperatures already int eh upper to mid 30s. A frost advisory remains in effect through 8 AM this morning. Mid-level low is slowly pushing eastward which will permit diminishing shower activity across northeastern Nevada. Afternoon instability may promote a thunderstorm or two across far northeastern Elko county but chances are limited. Temperatures in the 30s and 40s this morning will warm into the 70s for most of the area this afternoon, then into the 80s by Wednesday. A steady west wind on the backside of the low will be present during the late morning and afternoon hours today and Wednesday. LONG TERM...Wednesday night through next Monday. A weak upper short wave sagging south over northern Nevada will continue to exit east into northern Rockies. A drier, more stable airmass will continue in its wake as a weakening southwest upper flow persists across the region with a more summer-like pattern being the immediate replacement. This condition should persist with high pressure building into eastern Nevada through the week as moisture flat-lines over eastern Nevada. The only exception is the stray development of an isolated shower and/or thunderstorm over the northeast corner of Nevada Thursday and Friday. Ensemble cluster analysis is pretty clear with this guidance as high pressure strengthens over the desert southwest northwest into eastern Nevada through the weekend. By Sunday, long range deterministic and ensemble model guidance become murky as another upper wave advances into the western US by early next week. The uncertainty draws from the relative position of the upper wave’s transition into the west coast as the upper ridge is expected to remain firmly in place over the desert southwest through next week. A risk of isolated high based convection increases over parts of east-central Nevada but confidence remains low for any significant development as available moisture remains the key factor through the period. One thing is for certain though, more summer-like daytime highs and evening lows will gradually increase into the Fourth of July holiday weekend as higher pressure strengthens over the region. AVIATION...VFR conditions are expected through the next 24 hours. Winds expected to diminish overnight, with showers vcnty the KEKO terminal till shortly after midnight. No reductions in VSBY and CIGs are expected as showers move in close to KEKO during the early morning hours. Winds will be breezy from the west-southwest at all terminals after between 19-21Z. FIRE WEATHER...A few showers are expected today across Elko county but an overall drying and warming trend has begun across the state. Temperatures will rebound into the 70s today and 80s by Wednesday with 90s later in the week. West winds will increase this afternoon in the 10 to 20 mph range. Humidity will drop with the rise in temperatures. Fire weather concerns increase as early as Wednesday across fire weather zone 425 with gusty winds and critically low daytime humidity expected. Elevated fire weather conditions are expected again Thursday across zones 427, 426 and 425 as southwest winds return. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 97
Nearby
Red Flag Warnings in Nevada, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.